Alert archive / Oregon / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 13, NWS Boise, ID
NWS Boise, ID issued this severe thunderstorm warning at Jun 27, 2004, 5:05 PM MDT for Malheur County, Oregon. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2004, 5:05 PM MDT (23:05 UTC)
- Expired
- Jun 27, 2004, 5:30 PM MDT
- In force
- 25 min
- Issued by
- NWS Boise, ID
- Area
- Counties, with a storm outline in the text
County Malheur County, OR
The radar
The Boise radar (KCBX), 109 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 11.1 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 51 J/kg
- Mixed-layer CIN
- -324 J/kg
- Mixed-layer LCL
- 1438 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
765 WUUS55 KBOI 272305 SVRBOI ORC045-272330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BOISE ID 505 PM MDT SUN JUN 27 2004 THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL MALHEUR COUNTY IN SOUTHEAST OREGON * UNTIL 530 PM MDT * AT 455 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER EAST CENTRAL MALHEUR COUNTY...OR ABOUT 17 MILES EAST OF ROME NEAR U.S. HIGHWAY 95...AND MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN MALHEUR COUNTY AT 520 PM MDT LAT...LON 4290 11745 4281 11726 4291 11714 4300 11729 $$ LC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:30 PM MDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jun 27, 2:30 PM MDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE IDAHO 230 PM MDT SUN JUN 27 2004 .SHORT TERM...FORECAST ON TRACK WITH STORMS DEVELOPING OVER THE SOUTHERN BORDER WITH NEVADA WHILE THE REST OF THE AREA APPEARS QUIET FOR THE TIME BEING. UPPER LEVEL VORT MAX CONTINUES TO MAKE SLOW PROGRESS NORTH FROM NEVADA AND SHOULD BE THE FOCUS OF CONVECTION THROUGH THE LATE AFTERNOON AND EVENING HOURS. MEANWHILE, A WEDGE OF DRY AIR PRESSING INTO EASTERN OREGON APPEARS TO BE GETTING PINCHED OFF BY THE PLUME FORM THE SOUTH. BUT SO FAR CONVECTION OVER EASTERN OREGON HAS BEEN CAPPED/SUPPRESSED. LATEST MODELS CONTINUE TO SHOW THE GREATEST CONVECTIVE THREAT SOUTH OF THE SNAKE RIVER THIS EVENING AND EXTENDING WESTWARD THROUGH SOUTHERN MALHEUR COUNTY IN OREGON. ONLY ISOLATED CONVECTION EXPECTED OVER THE NORTHERN MOUNTAINS IN THE SLIGHTLY MORE STABLE AIR MASS THERE. STORMS THAT FORM TODAY WILL CERTAINLY BE SLOW MOVING AND WITH PW VALUES APPROACHING ONE INCH, WILL BE CAPABLE OF HEAVY RAIN. WILL INCLUDE ENHANCED WORDING FOR POTENTIAL HEAVY RAIN IN THE GRIDS ACROSS SOUTHERN MOST AREAS. ON MONDAY MAIN AXIS OF INSTABILITY AND MOISTURE SHIFTS WESTWARD INTO OREGON WHERE ACTIVITY IS MINIMAL TODAY. THIS POSITION ALONG WITH LOWEST LIS AND WEAK TO MODERATE SHEAR WILL BRING THUNDERSTORMS CLOSER TO THE POPULATION CENTERS BY MONDAY EVENING. THE FORECAST REMAINS OPEN TO SOUTHERLY FLOW OVER THE NEXT FEW DAYS WITH MOISTURE AND INSTABILITY BEING SUFFICIENT TO PRODUCE AFTERNOON/EVENING DIURNAL CONVECTION EACH DAY. THERMAL AXIS A LITTLE SUPPRESSED TODAY AND POSITIONED FARTHER EAST OVER CENTRAL IDAHO SO TEMPS SHOULD STRUGGLE TO MAKE IT ABOVE 90F. THERMAL FEATURE INCHES BACK WESTWARD DURING THE EARLY PART OF THE WEEK WITH POTENTIALLY WARMER TEMPS AND A FOCUSING BOUNDARY FOR CONVECTION CLOSER TO SOUTHWEST IDAHO AND EASTERN OREGON. .LONG TERM...WEDNESDAY NIGHT THROUGH SATURDAY. SOUTHERLY FLOW FROM NEVADA TO CONTINUE TO BRING WARM AIR AND MOISTURE TO THE FORECAST AREA THROUGH FRIDAY. SLIGHT CHANCE OF DAILY AFTERNOON THUNDERSTORMS AND TEMPERATURES SLIGHTLY ABOVE NORMAL THROUGH FRIDAY. SLOW SHIFT TO MORE WESTERLY FLOW ON SATURDAY AND SUNDAY...WITH A LITTLE DRYING AND A SLOW COOLING TREND. VERY LITTLE CHANGE TO CURRENT FORECASTS. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && SHORT TERM...GS LONG TERM....TB
Hazardous weather outlook, Jun 27, 5:30 AM MDT, 11 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 530 AM MDT SUN JUN 27 2004 IDZ011>016-028>030-ORZ061>064-281200- BAKER COUNTY-BOISE MOUNTAINS-CAMAS PRAIRIE-HARNEY COUNTY- LOWER TREASURE VALLEY-MALHEUR COUNTY-OREGON LOWER TREASURE VALLEY- OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-SOUTHWEST HIGHLANDS- UPPER TREASURE VALLEY-WEST CENTRAL MOUNTAINS-WESTERN MAGIC VALLEY- 530 AM MDT (430 AM PDT) SUN JUN 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST IDAHO AND SOUTHEAST OREGON. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:39 PM MDT | Severe Thunderstorm Warning | BOI | Malheur | 21 min |
| Jun 26, 8:10 PM MDT | Severe Thunderstorm Warning | BOI | Malheur | 35 min |
| Jun 26, 9:23 PM MDT | Severe Thunderstorm Warning | BOI | Malheur | 37 min |
Nearby
Severe Thunderstorm Warnings in Oregon, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.